Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 19, 2017, 2:59 PM CDT for Presidio County, Texas. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 20, 2017, 5:27 AM CDT
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
888
WGUS44 KMAF 191959
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
259 PM CDT Wed Jul 19 2017
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
Elevated flows on the Rio Grande will continue through and into
this evening due to heavy rainfall. The Rio Grande is expected to
stay at flood stage until this evening at the Presidio
International Bridge and 5SE of Presidio. Since additional
runoff from heavy rainfall is appearing likely, this forecast
is subject to change later this afternoon or evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-201159-
/O.NEW.KMAF.FL.W.0022.170719T1955Z-170720T1516Z/
/PRST2.1.ER.170719T1955Z.170720T0000Z.170720T0316Z.NO/
259 PM CDT Wed Jul 19 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Presidio International Bridge.
* until Thursday morning, or until the warning is cancelled.
* At 2PM Wednesday the stage was 15.3 feet (4.7 meters).
* flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 16.7 feet (5.1 meters) by this evening. The river
will fall below flood stage by tonight.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 16.6 feet (5.1 meters) on
Mar 23 2004.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Thu Thu
7PM 1AM 7AM 1PM
Presidio Inter 12.0 15.5 15.3 Wed 2 PM 16.7 14.5 11.9 10.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Thu Thu
7PM 1AM 7AM 1PM
Presidio Inter 3.7 4.7 4.7 Wed 2 PM 5.1 4.4 3.6 3.2
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-201027-
/O.NEW.KMAF.FL.W.0023.170719T1959Z-170720T1027Z/
/PRDT2.1.ER.170719T1833Z.170719T2100Z.170719T2227Z.NO/
259 PM CDT Wed Jul 19 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande below Presidio 5SE.
* until late tonight, or until the warning is cancelled.
* At 2PM Wednesday the stage was 9.9 feet (3.0 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 10.5 feet (3.2
meters) by late this afternoon. The river will fall below flood
stage late this afternoon.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 10.4 feet (3.2 meters) on
Oct 9 2003.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Thu Thu
7PM 1AM 7AM 1PM
Presidio 5SE 8.0 9.0 9.9 Wed 2 PM 7.4 8.8 7.0 5.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Thu Thu
7PM 1AM 7AM 1PM
Presidio 5SE 2.4 2.7 3.0 Wed 2 PM 2.3 2.7 2.1 1.7
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$1 follow-up statement
282
WGUS84 KMAF 200108
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
808 PM CDT Wed Jul 19 2017
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Rio Grande above Presidio 6WNW affecting Presidio County
Levels on the Rio Grande at Presidio International Bridge
and Presidio 5SE affecting Presidio County are decreasing
and runoff will continue below flood stage. Levels at Candelaria
3N and Presidio 6WNW will see another rise due to additional
thunderstorm activity but will begin to fall as storms move
northwest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
&&
TXC377-201708-
/O.EXT.KMAF.FL.W.0024.000000T0000Z-170720T1840Z/
/CDET2.1.ER.170719T2046Z.170719T2100Z.170720T0640Z.NO/
808 PM CDT Wed Jul 19 2017
...Flood Warning extended until Thursday afternoon...The Flood
Warning continues for
the Rio Grande at Candelaria 3N.
* until Thursday afternoon, or until the warning is cancelled.
* At 7PM Wednesday the stage was 8.3 feet (2.5 meters).
* flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...Rise above flood stage by tonight and continue to rise
to near 8.6 feet (2.6 meters) by after midnight tomorrow. The
river will fall below flood stage by after midnight tomorrow.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 11.0 feet (3.4 meters) on
Jul 2 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 8.3 Wed 7 PM 7.3 7.3 7.3 7.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 2.5 Wed 7 PM 2.2 2.2 2.2 2.2
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-201708-
/O.EXT.KMAF.FL.W.0020.000000T0000Z-170720T1930Z/
/PIOT2.1.ER.170719T0507Z.000000T0000Z.170720T0730Z.NO/
808 PM CDT Wed Jul 19 2017
...Flood Warning extended until Thursday afternoon...The Flood
Warning continues for
the Rio Grande above Presidio 6WNW.
* until Thursday afternoon, or until the warning is cancelled.
* At 7PM Wednesday the stage was 9.9 feet (3.0 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
after midnight tomorrow.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 11.8 feet (3.6 meters) on
Jul 19 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 9.9 Wed 7 PM 7.2 7.9 6.7 6.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 3.0 Wed 7 PM 2.2 2.4 2.0 1.9
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC377-200138-
/O.CAN.KMAF.FL.W.0022.000000T0000Z-170720T1516Z/
/PRST2.1.ER.170719T2138Z.170719T2145Z.170719T2151Z.NO/
808 PM CDT Wed Jul 19 2017
The Flood Warning is cancelled for
the Rio Grande at Presidio International Bridge.
* At 7PM Wednesday the stage was 15.4 feet (4.7 meters).
* Fell below flood stage at 16:51 PM Wednesday.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to 9.2 feet (2.8 meters)
by Friday morning.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 17.2 feet (5.2 meters) on
Jul 19 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 15.4 Wed 7 PM 9.2 7.9 7.1 6.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 4.7 Wed 7 PM 2.8 2.4 2.2 2.0
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-200138-
/O.CAN.KMAF.FL.W.0023.000000T0000Z-170720T1027Z/
/PRDT2.1.ER.170719T1833Z.170719T1900Z.170719T2115Z.NO/
808 PM CDT Wed Jul 19 2017
The Flood Warning is cancelled for
the Rio Grande below Presidio 5SE.
* At 7PM Wednesday the stage was 8.3 feet (2.5 meters).
* Fell below flood stage at 16:15 PM Wednesday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 5.0 feet (1.5 meters)
by Friday morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 10.9 feet (3.3 meters) on
Jul 16 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 8.3 Wed 7 PM 5.0 4.3 3.9 3.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.5 Wed 7 PM 1.5 1.3 1.2 1.1
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 19, 2:31 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 19, 2:31 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 231 PM CDT Wed Jul 19 2017 .DISCUSSION... The upper ridge remains anchored over the Central Plains today, maintaining easterly to southeasterly flow aloft over the region. The flow aloft along with southeasterly surface flow is maintaining ample moisture areawide, particularly across the higher terrain. Similar to the past few days, isolated to scattered thunderstorms have already developed across higher elevations and the adjacent plains. These storms are expected to continue through this evening, with additional development expected due to outflow boundary interactions. However, the bulk of the activity will remain west of the Pecos River. Primary concerns with these storms include locally heavy rainfall, lightning, and gusty winds, with localized flooding possible, particularly for areas that have received rainfall the past few days. Temperatures this afternoon are on target to top out in the middle to upper 90s for most, with 80s across the higher terrain, and lows tonight will drop into the 60s and 70s, similar to the past several nights. Little change is expected the next few days, aside from slightly warmer temperatures each day as 850mb temperatures gradually rise to 26-30C by Friday. Highs around 100 degrees will be possible through the Pecos and Rio Grande Valleys and portions of the Permian Basin Friday and Saturday. The ridge axis will shift eastward to the Middle Mississippi/Lower Ohio Valleys by the start of the weekend, with southeasterly flow continuing over the region under the southwestern periphery of the upper ridge. Models indicate the potential for a disturbance to track westward across Texas this weekend, which could yield increased rain chances across the Trans Pecos and Permian Basin as moisture and temperatures will remain elevated. An upper low moving through the Great Lakes late in the weekend will amplify the pattern somewhat, with ridging expected to reassert itself across the western CONUS. The ridge will then build eastward over the region, which will yield continued near normal to just above normal temperatures for early next week, along with thunderstorm chances once again focused across higher elevations. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 97 74 99 / 0 0 0 0 Carlsbad 71 97 72 98 / 10 10 10 20 Dryden 74 97 76 100 / 0 10 0 10 Fort Stockton 72 95 72 97 / 10 10 0 20 Guadalupe Pass 67 87 68 89 / 20 20 20 30 Hobbs 69 94 69 95 / 0 0 0 10 Marfa 62 88 62 89 / 20 20 10 30 Midland Intl Airport 73 97 73 98 / 0 0 0 10 Odessa 73 97 73 98 / 0 0 0 10 Wink 73 98 74 100 / 10 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 67/84
Hazardous weather outlook, Jul 19, 1:39 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 139 PM CDT Wed Jul 19 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 139 PM CDT Wed Jul 19 2017 /1239 PM MDT Wed Jul 19 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are possible this afternoon and evening, especially across the higher terrain and adjacent plains. The main threat is heavy rainfall, which could potentially result in localized flash flooding. Occasional lightning and gusty winds will likely occur with any thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms will be possible through the week mainly across the west and southwest near the mountain regions. Locally heavy rainfall and localized flash flooding will be possible with any storms, however, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:40 AM CDT | River Flood Warning | MAF | Presidio | 51 hr |
| Jul 19, 6:40 AM CDT | River Flood Warning | MAF | Presidio | 19 hr |
| Jul 19, 12:42 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis | 3 hr |
| Jul 19, 2:55 PM CDT | River Flood Warning | MAF | Presidio | 19 hr |
| Jul 19, 3:54 PM CDT | Special Weather Statement | MAF | 51 min | |
| Jul 19, 5:09 PM CDT | River Flood Warning | MAF | Presidio | 17 hr |
| Jul 19, 6:06 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 114 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.